U.S. doctors online nowAsk doctors free
Camden, NC
A 23-year-old female asked:

was treated for chlamydia two weeks ago and have had an upset stomach and stools of mostly mucus since what is wrong?

4 doctor answers4 doctors weighed in
Dr. Mary David
Specializes in Obstetrics and Gynecology
Antibiotics : The antibiotics can kill off good bacteria in your intestines. Probiotics can help but if you see blood in your bowel movement or your symptoms get worst you need to be seen immediately since these can be symptoms of a serious side effect of antibiotics called pseudomembranous colitis caused by clostridium difficle.
Dr. Ahmet Aybar
Pediatric Gastroenterology 31 years experience
Mucusy stools: Certain antibiotics may cause colitis due to changes in the colon flora. (good bacteria vs. opportunistic bacteria) On of these bacteria is c. dificile which produces a toxin that may cause severe colitis. Please check with our primary care doctor and ask to submit some stool samples to check for this condition. In the meantime, you may want to try a probiotic called "FLOASTOR" twice daily.
Dr. Carrie Cannon
A Verified Doctoranswered
A US doctor answeredLearn more
Probiotics: Could be a problem with your gut flora killed by the antibiotics. Eat yogurt like Activia with friendly Bifidobacterium and take Acidophillus OTC. Prebiotics, which contain nondigestible carbohydrates ,found in whole grains, onions, garlic, leeks, artichokes, asparagus, and chicory root will also help. Give the process a few weeks.
Dr. Carrie Cannon
A Verified Doctor commented
A US doctor answered Learn more
Provided original answer
If blood in stools or symptoms persist, need stool culture. Please see your doctor.
Aug 23, 2014
Dr. Carrie Cannon
A Verified Doctor commented
A US doctor answered Learn more
Provided original answer
Clostridium difficile has become a more common complication of antibiotic use.
Aug 23, 2014
Dr. Bryan Kurtz
A Verified Doctoranswered
A US doctor answeredLearn more
Abnl GU flora : The antibiotics have likely effected the bacterial flora in your GU system. Doing probiotics, like eating yogurt, should help. If it doesn't get better, you need to see you MD to make sure you don't have an infection (i.e. C Dificile)

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Aug 23, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.